MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS INCORPORATED STEALTH; CATHETER, PERIPHERAL, ATHERECTOMY

CARDIOVASCULAR SYSTEMS INCORPORATED STEALTH; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number DBE-150
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/24/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A visual inspection, functional testing, dimensional analysis and detailed analysis were performed on the returned device.The reported complaint of crown separation was confirmed.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot-specific issue.Based on the reported information and the observations from the returned analysis, the investigation determined that the reported crown separation appears to be related to circumstances of the procedure.Scanning electron microscope (sem) analysis shows the presence of solder at the crown bond location on the driveshaft and the crown internal diameter indicating that the crown had been bonded to the driveshaft.There is also reflowed solder ball evidence on the crown edge indicating possible friction/heat occurred causing the solder bond to reflow and separate.Engineering review of the device data log identified a bog event (speed drop) during the procedure.It is possible that the bog event is related to the crown detachment; however, this could not be confirmed.Based on the results of the complaint investigation there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.Updated: a2, a3, a5, a6, b1, b2, b3, b5, b6, d4, d9, g3, g6, h1, h2, h3, h4, h6 (codes 4582 and 2199 added.Codes 4755, 4118, 3233, and 11 no longer apply), h10 (the second orbital atherectomy device referenced in b5 is filed under a separate medwatch report number).
 
Event or Problem Description
It was reported that during procedure, the crown of the diamondback peripheral orbital atherectomy device (oad) dislodged from the device.Additional information received indicated the oad was removed and it was observed ex vivo that the crown had become dislodged from the intact driveshaft but remained on the driveshaft.Following planned percutaneous transluminal angioplasty with an unspecified balloon, the detached crown of the first oad was found on the balloon upon balloon removal from patient.The physician was not aware it detached and remained in patient.There were no adverse patient effects and no clinically significant delay in the procedure.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that during procedure, the crown of the diamondback peripheral orbital atherectomy device (oad) dislodged from the device.

Brand Name
STEALTH
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS INCORPORATED
1225 old highway 8 nw
st. paul MN 55112
Manufacturer (Section G)
CARDIOVASCULAR SYSTEMS INCORPORATED, #3004742232
1225 old highway 8 nw
saint paul MN 55112
Manufacturer Contact
alyssa mickelson
1225 old highway 8 nw
st. paul, MN 55112
6517562718
MDR Report Key22035270
Report Number3004742232-2025-00140
Device Sequence Number8814611
Product Code MCW
UDI-Device Identifier10850000491332
UDI-Public(01)10850000491332(17)260430(10)534651-1
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K220568
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2026
Device Model NumberDBE-150
Device Catalogue Number7-10059-08
Device Lot Number534651-1
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/23/2025
Supplement Date Received by Manufacturer06/27/2025
Initial Report FDA Received Date05/16/2025
Supplement Report FDA Received Date07/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/03/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age47 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American